Status
Not open for further replies.

SamFranco

New member
Joined
Apr 17, 2012
Messages
2
Reason
Loved one DX
Diagnosis
01/2012
Country
US
State
MS
Hi, my name is Sam and I haven't been on here in a while. My mother, Violet, was diagnosed with BPB in January of 2012. At that time her speach was almost gone. In late July 1012 she received her PEG tube. Within a week she had lost all capacity to swallow any food and relies on the PEG for all nourishment and medicines.

My problem is the meds. She started taking Elavil recently at night time to reduce sliva. This causes constipation and they put her on Polyethylene Glycol to help bowel movemnt. Within three days she was bloated, stomachache ache and residual after feedings went ski high and had to see a doctor. Took her off Elavil and laxative and she returned to normal.

Doctor put her back on Elavil because she complained of having problems sleeping. This led to Elavil at night, laxative in the morning. Two days later had to see the doctor for bloating, stomach ache and high residual.

Took her off, put her back on and a trip to the emergency room where the doctor ask me why I was against the laxitive. Explaining that we have tried it three times and eneded up at the doctors office all three times, he told me Polyethylene Glycol was mild and to give it to her every day and she would get used to it. Starting daily today.

She had a few drops of blood in her residual, so he also put her on Prilosec today.

She now takes 2 oz of flush water for residual draw, Hydrcholorithiazide in 1 oz of water (water pill), Tegretol in 1 oz of water, Potassium chloride in 1 oz of water, 10 oz of Jevity 1.2, 2 oz flush, Polethylene Glycol in 4 oz of water and a 2 oz flush for her 8 am morning feed.
She then does a breathing treatment with mucomyst and albuteral which she absolutely hates.

Of course her residual draw for her noon feeding is going to be too high to take it. I'm just concerned about taking Elavil at night that constipates her and a laxitive in the morning to unconstipate her. Doesn't make sense to me especially since it leads to bloating, stomache and retenion of fluids for a high residual.

Oh, mom uses a Jackson stand and all her meds and feedings are gravity fed through a 2 oz syringe.

The prilosec.... empty contents of capsule and mix with 30cc of apple sauce to inject with syringe, the do a good flush to keep contents from sticking to wall of tube. Did it last night, not doing it again. Had perscription changed to a pill that disolves in water.

Just venting...............
 

sadiemae

Very helpful member
Joined
Sep 20, 2009
Messages
2,397
Reason
Lost a loved one
Diagnosis
09/2009
Country
US
State
NV
Vent away. Meds are tough, but hopefully you will find a happy medium.
 

notme

Extremely helpful member
Joined
Apr 3, 2011
Messages
2,581
Reason
PALS
Diagnosis
08/2011
Country
US
State
Fl
Is it possible that she just can't take elavil?

not all react well to it...and there are other options! There is a patch--botox injections--and other options to help with sleep.

I use colace for constipation (it's just a stool softener--not a laxative) Perhaps you can ask about it.

Good luck. Wish I could offer more.
 
Status
Not open for further replies.
Top